Please have him speak with his doctor
about this immediately. While each disease process can take a different course, it is certainly concerning that he seems to be doing worse again after a period of feeling better and being more oriented. When a person has problems with speech or language, it can indicate a problem with a specific part of the brain. There are many different reasons that he could be having these symptoms, but it should be considered that this is a medical emergency until you have discussed these concerns with his doctor. That is because meningitis can have very serious consequences if it is not treated. While viral meningitis is sometimes not as likely to cause serious consequences as bacterial meningitis, it is still something that needs to be treated appropriately. Also, the fact that his symptoms have continued to get worse with only brief improvement while on steroids could suggest that something else is contributing to his symptoms. While there are many "worst case" possibilities, your doctor will need to discuss these with you as appropriate and complete further testing as needed. Sometimes there are procedures that can provide invaluable information in these cases and should be discussed. Please speak with his doctor.